My b/f was prescribed Lithium to help with the w/d symptoms from alcohol. I did some research on Lithium and it seems to be for bi-polar disorders mainly. I also read where it can cause shakiness and sometimes seizures. I am wondering why would he be prescribed this medication when the alcohol w/d's can cause seizures as well. He also has a script for 5ea 1mg Ativan that a different dr. prescribed for the w/d's. Neither script has been filled yet. They also gave him vicodin because he has a kidney stone. (That's where I fall into trouble as I am trying dang hard to stay off the vic's.) So I guess my question is, is anyone familiar with using Lithium?
The detox where I'm from uses lithium for every person coming off of alcohol. The combo of lithium and ativan is supposed to help prevent seizures and shakes. You probably already know this but, it may be safer for your bf to go to an inpatient detox. Alcohol is the only drug that can kill people when detoxing GL
Lithium is a metal...it can be poison if bloodlevels aren't monitored VERY closely. It is better to stick with Ativan only to prevent seizures. Ativan 2mgs a day will prevent detox seizures, Lithium is unnecessary and too risky. Yes, I have had a lot of experience.
are you sure its LIBRIUM? i am familiar with this drug used for alcohol wd
if your bf is dual diagnosed they maybe using it for mood control vs wd symptoms,
i have known doctors who use mood stabilizers for wd
but i can tell you from personal experience, there no help!!
i hate litium, i would refuse it if someone gave it to me, if he is not bi-polar then why take it, its a dangerous drug, you have to get blood work done on a regular basis when you are on it or you could die
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.